Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 5, 2001, 6:17 PM CDT for Harrison County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 5, 2001, 6:17 PM CDT (23:17 UTC)
- Expired
- Sep 5, 2001, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:30 PM CDT | Thunderstorm Wind 56 E | Marshall, TX | Several large trees down along FM 2625. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS54 KSHV 052317 SVRSHV TXC203-060015- /NEW.KSHV.SV.W.0009.052317-060015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 617 PM CDT WED SEP 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 617 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MARSHALL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL NORTHERN HARRISON COUNTY AT 630 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS UNTIL 715 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 5, 3:00 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT WED SEP 5 2001 CONVECTION JUST BEGINNING TO FIRE ACROSS CWA THIS AFTERNOON. SOME OF THIS WILL CONTINUE INTO THE EVENING HOURS WITH ISOLATED ACTIVITY THROUGH THE REMAINDER OF THE NIGHT. CONVECTION MAINLY CAUSED BY DAYTIME HEATING WITH THE ABUNDANT MOISTURE. UPPER LOW OVER WEST CENTRAL TEXAS WILL BEGIN TO OPEN UP ON THURSDAY THEN MOVE EAST OUT OF AREA BY FRIDAY AFTERNOON. WILL DROP POPS FROM FORECAST FRIDAY NIGHT. THEN NEXT FRONT MOVES RAPIDLY INTO AREA AS INDICTED BY AVN AS OPPOSED TO TUESDAYS RUN WHICH HAD IT STALLING OVER THE SOUTHERN ROCKIES. THUS LAST NIGHTS MRF RUN WITH PRECIP CONTINUING INTO NEXT WEEK CAN BE TOSSED...AS FRONT SHOULD PASS ACROSS NORTHERN PORTION OF AREA SATURDAY...AND SOUTHERN ZONES SATURDAY NIGHT. BY EARLY SUNDAY HIGH PRESSURE SHOULD BE BUILDING INTO REGION BRINGING DRIER AIR. WILL INTRODUCE SOME 60S FOR LOWS IN FORECAST BY EARLY NEXT WEEK...BUT WITH PLENTY OF SUNSHINE...HIGHS SHOULD BE SIMILAR TO PRESENT...ONLY WILL FEEL MUCH MORE PLEASANT. THUS A LITTLE TOUCH OF FALL WEATHER ON THE HORIZON. PRELIMS.... SHV 072/092/072/092 3322 MLU 071/092/071/091 2322 TXK 073/090/073/091 3322 TYR 073/090/073/090 4222 LFK 072/091/072/091 3222 .SHV...NONE 14
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.